Texas, 2022Drought in Texas, April 1 to 30, 2022
April 1 to 30, 2022 · NWS CRP · 24 events in 24 counties and zones
Above normal rainfall occurred over Jim Wells and Duval counties and portions of La Salle and Webb Counties during the month of April. But this was not enough to improve severe to exceptional drought conditions over these counties.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Above normal rainfall occurred over Jim Wells and Duval counties and portions of La Salle and Webb Counties during the month of April. But this was not enough to improve severe to exceptional drought conditions over these counties. Below normal rainfall over the coastal plains during the month caused severe drought conditions to spread to this region during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 31, 11:45 PM CST, 15 minutes earlier.
Area forecast discussion, Mar 31, 11:45 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1245 AM CDT Fri Apr 1 2022
.AVIATION...
VFR conditions will prevail through the TAF cycle at most
terminals. There remains a potential for MVFR visibility
restrictions across the western sites overnight owing to smoke
from recent fires trapped in the inversion. Therefore, have
continued to carry TEMPO groups at COT/LRD. Otherwise, winds will
continue to decouple overnight and remain generally out of the
east. Winds will become breezy out of the southeast around mid to
late morning with wind gusts to 20 kts or greater possible at
times. Tonight, winds will gradually decouple in the evening, but
increased moisture could potentially bring some lower ceilings to
the area. For now have maintained conditions at VFR levels for
tonight, but could potentially see MVFR conditions develop past
03-04Z Saturday.
&&
.PREV DISCUSSION... /Issued 609 PM CDT Thu Mar 31 2022/
AVIATION...
VFR conditions will prevail through the TAF period with light to
moderate east to southeast winds. The biggest concern we have is
smoke from wildfires. This could result in a reduction in
visibility to MVFR for almost all terminals over South Texas. The
sites with the biggest impacts from smoke will likely be ALI and
COT. As the night progresses, some low level moisture will return
with a fairly steep inversion developing. This could lead to some
patchy fog, as well as smoke becoming trapped lowering ceilings
and visibility. Confidence in either of these occurring is low, so
have not included this in the TAF.
PREV DISCUSSION... /Issued 423 PM CDT Thu Mar 31 2022/
SHORT TERM (Tonight through Friday Night)...
The main concern in the short term continues to be fire weather
and a high risk of dangerous rip currents.
Swells continue to run around 5ft with 9 second periods and with
winds across the waters expected to be moderate from the east, the
high risk of dangerous rip currents will likely continue tonight.
Therefore, have extended the High Rip Current through early Friday
morning.
A sea breeze can be seen on radar moving west across S TX this
afternoon and is expected to reach the Rio Grande Plains by early
evening. Behind the sea breeze, easterly winds will briefly increase
with gusts to 15 to 20 knots through late afternoon/early evening.
Dewpoints will also increase from east to west through the evening
and continue to increase through Friday. Although minimum relative
humidity on Friday will be a tad higher, winds will also be several
knots higher with gusts up to around 25kt and become more east to
southeast in direction. Thus, fire weather conditions will remain
elevated Friday, mainly from the inland Coastal Plains to the Rio
Grande Plains. Winds will become light, possibly variable in
direction, Friday night.
With wild fires in the area, have included hazy conditions in the
forecast for tonight, from the Coastal Bend to the Rio Grande
Plains. With an increasing temperature inversion, smoke may become
trapped in the lower levels overnight into early Friday morning,
possibly resulting in lower visibilities. Can not rule out patchy
fog with the increase in surface moisture, but will still be very
limited and did not include fog in the forecast at this time. A
better chance for fog will be Friday night.
An embedded short wave Friday night combined with increasing
moisture should be sufficient for isolated showers along the coast
and over the waters.
LONG TERM (Saturday through Thursday)...
Zonal flow over the central CONUS will be replaced by an upper level
trough moving in from the Desert SW. This will bring our next
frontal boundary through the region Monday/Tuesday.
PoP's increase Monday morning as do PWAT's, peaking to to at least
1.30" by Tuesday according to the GEFS but could possibly reach 1.6"
as several members show. CAPE is not impressive Monday or Tuesday
but the potential for isolated to scattered thunder is better
Tuesday as the boundary/dryline moves eastward across the region.
Then general troughing digs in over the central CONUS as we head
into the later part of the week with settled conditions.
As far as temperatures are concerned, we'll be under a warming trend
throughout the period and highs will climb into the 90s with triple
digits possible by Wednesday for the Brush Country.
Elevated fire concerns will be possible Tuesday and Thursday of next
week as drier and breezier conditions accompany the very dry fuels.
hopefully we can get enough rain with this next system to mitigate
wildfires.
MARINE...
Seas are expected to remain at advisory levels across the offshore
waters therefore the Small Craft Advisory is now in effect through
early Friday morning. A weak to moderate east-northeast wind will
strengthen to moderate levels overnight. A generally moderate east
wind will continue Friday and Friday night. Increasing moisture with
a few disturbances will bring isolated showers and thunderstorms
over the waters Friday night. Weak easterly flow Saturday will be
variable at times before becoming moderate southeast flow on
Monday. Winds will be variable Tuesday as a boundary approaches
the coast. Then southeasterly flow will decrease to weak late
Tuesday night. Increasing moisture with a few disturbances will
bring isolated showers and thunderstorms over the waters Saturday.
Isolated to scattered thunderstorms on Monday and Tuesday
associated with the boundary.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 65 86 63 81 65 / 20 10 0 10 10
Victoria 60 86 59 83 63 / 10 10 0 0 10
Laredo 66 90 65 92 68 / 10 10 0 0 0
Alice 63 91 60 88 63 / 10 10 0 10 10
Rockport 65 82 64 79 65 / 20 10 0 10 10
Cotulla 64 93 63 94 66 / 0 10 0 0 10
Kingsville 64 89 62 85 64 / 10 10 0 10 10
Navy Corpus 66 77 65 75 67 / 20 10 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 AM CDT this morning For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 4 AM CDT early this morning For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
ANM/88...AVIATIONHazardous weather outlook, Mar 31, 3:07 PM CST, 8 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
407 PM CDT Thu Mar 31 2022
TXZ229>234-239>247-342>347-442-443-447-012115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
407 PM CDT Thu Mar 31 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Tonight
There's a High Rip Current Risk in Effect Now Through Friday
Morning
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A High Rip Current Risk is in Effect Through Friday Morning
Isolated Scattered thunderstorms will be possible Monday through
Tuesday next week.
Elevated fire weather conditions are possible each afternoon with
elevated to critical fire weather conditions possible Tuesday behind
a frontal boundary.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-012115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
407 PM CDT Thu Mar 31 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Tonight
A High Rip Current Risk is in Effect Now Through Friday Morning
A Small Craft Advisory is in Effect Through 4 AM Friday for the
offshore waters
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A High Rip Current Risk is in Effect Through Friday Morning
Scattered thunderstorms will be possible this Saturday and again
Monday through Tuesday next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Webb
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Extreme drought continued over much of the county during the month with exceptional drought persisting over the northwest part of the county.
Drought, La Salle
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Exceptional drought continued over much of the county during the month.
Drought, McMullen
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Exceptional drought continued over much of the county during the month.
Drought, Duval
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Extreme drought continued over the northwest half of the county and severe drought continued over the southeast half during the month.
Drought, Live Oak
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Extreme drought continued over the northern and central parts of the county and severe drought continued over the southeast part during the month.
Drought, Jim Wells
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Severe drought continued over the county during the month.
Drought, Bee
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Extreme drought continued over the northern part of the county and severe drought continued over the southern part of the county during the month.
Drought, Goliad
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Extreme drought developed over the western part of the county and severe drought developed over the eastern part of the county during the month.
Drought, Victoria
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought developed over the county during the month.
Drought, Inland Calhoun County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Inland Calhoun County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Coastal Calhoun County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coastal Calhoun County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Calhoun County Islands
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Calhoun County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Coastal Refugio County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coastal Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Inland Refugio County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Inland Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Coastal Aransas County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Aransas County Islands
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Aransas County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Coastal San Patrico County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coastal San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Inland San Patrico County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Inland San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Inland Nueces County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Coastal Nueces County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Nueces County Islands
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Nueces County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Inland Kleberg County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Kleberg County Islands
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Kleberg County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
Drought, Coastal Kleberg County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coastal Kleberg County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought developed over the area during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Oklahoma, April 1, 20221 death · 1 event
- Wildfire in Texas, April 1 to 5, 2022$500,000 · 4 events
- Drought in Oklahoma, April 1 to 30, 202248 events
- Drought in New Mexico, April 1 to 30, 202241 events
- Drought in California, April 1 to 30, 202240 events
- Drought in Texas, April 1 to 30, 202226 events
- Drought in Texas, April 1 to 30, 202225 events
- Drought in Texas, April 1 to 30, 202224 events
- Drought in Nebraska, April 1 to 30, 202224 events
- Drought in Texas, April 1 to 30, 202224 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 1, 202223 events
- Drought in Hawaii, April 1 to 30, 202222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024873, 1024874, 1024875, 1024876, 1024877, 1024878, 1024879, 1024880, 1024882, 1024883, 1024884, 1024885, 1024886, 1024887, 1024888, 1024889, 1024890, 1024891, 1024893, 1024894, 1024895, 1024896, 1024897, 1024898.